Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 49, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 20, 2004, 10:57 PM CST for Van Zandt County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 10:57 PM CST (04:57 UTC)
- Expired
- Mar 21, 2004, 12:00 AM CST
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2125 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
180
WUUS54 KFWD 210457
SVRFTW
TXC467-210600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1057 PM CST SAT MAR 20 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN ZANDT COUNTY IN NORTHEAST TEXAS
* UNTIL MIDNIGHT CST
* AT 1056 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER GRAND SALINE...MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CANTON AROUND 1120 PM CST
THE STORM WILL MOVE SOUTH ALONG AND EAST OF STATE HIGHWAY 19.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 3238 9605 3237 9549 3249 9561 3269 9561
3278 9591
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 9:17 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 20, 9:17 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 917 PM CST SAT MAR 20 2004 .UPDATE... HAVE A NEW SET OF ZONES READY TO GO FOR THE 10 PM NEWS CAST. HAVE DIMINISHED POPS NORTH OF CURRENT 88D ECHOES. SEVERE TSRA OVER WESTERN TARRANT AND PARKER COUNTY WILL MOVE SOUTH-SOUTHWEST ACROSS HOOD...ERATH AND SOMERVELL COUNTIES BY MIDNIGHT. EXPECTED THIS CELL TO CONTINUE AFTER MIDNIGHT OVER PORTIONS OF COMANCHE AND HAMILTON COUNTIES... AND THEN INTO MILLS AND LAMPASAS IF IT CAN REMAIN TOGETHER THAT LONG. ELSEWHERE ACTIVITY CONTINUES TO DIMINISH DUE TO LOW LEVEL WIND DEFORMATION ZONE AND RESULTING MOISTURE DIVERGENCE FIELDS. 75 && .PREV DISCUSSION... THE 21Z ANALYSIS SHOWS THAT THE COLD FRONT HAS MOVED TO NEAR AN ARDMORE OKLAHOMA...TO WICHITA FALLS...TO HOBBS NEW MEXICO LINE. THE CAP HAS BEEN HOLDING SO FAR...WITH ONLY AN ISOLATED THUNDERSTORM HAVING DEVELOPED NORTHWEST OF ABILENE. WE SHOULD SEE ADDITIONAL STORMS DEVELOP THROUGH EARLY THIS EVENING...BUT AM NOT CONFIDENT THAT THE LIFT...AND MOISTURE CONVERGENCE IS GOING TO BE ENOUGH TO DEVELOP A FULL LINE OF STORMS ALONG THE FRONT. THE BEST CHANCE OF THUNDERSTORMS WILL BE THIS EVENING ACROSS THE NORTH...AND ACROSS THE SOUTH AFTER MIDNIGHT AS THE COLD FRONT TRACKS SOUTHEASTWARD. THERE WILL BE A LINGERING CHANCE OF SHOWERS/THUNDERSTORMS SUNDAY MORNING IN THE SOUTH. CLOUD COVER AND COLD ADVECTION SHOULD HOLD HIGH TEMPERATURES SUNDAY INTO THE 60S. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE EXTENDED PORTION OF THE FORECAST. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 63 41 63 / 40 10 0 0 WACO, TX 52 66 42 67 / 50 30 10 0 PARIS, TX 49 61 39 60 / 50 10 0 0 DENTON, TX 49 61 40 63 / 50 10 0 0 MCKINNEY, TX 49 62 40 62 / 50 10 0 0 DALLAS, TX 50 63 41 63 / 40 10 0 0 TERRELL, TX 50 64 41 63 / 40 10 0 0 CORSICANA, TX 52 66 41 65 / 50 20 0 0 TEMPLE, TX 56 67 44 67 / 50 40 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Mar 20, 9:55 PM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 955 PM CST SAT MAR 20 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 955 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A COLD FRONT WAS MOVING SOUTH ACROSS NORTH TEXAS SATURDAY EVENING AND WILL MOVE INTO THE WACO AND TEMPLE AREAS AFTER MIDNIGHT. SEVERAL CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE TO THE SOUTH OR SOUTHWEST AS THE FRONT ADVANCES SOUTHWARD. ALTHOUGH A SLOW WEAKENING TREND IS EXPECTED FOR THE REST OF THE NIGHT...A FEW REPORTS OF LARGE HAIL AND DAMAGING WINDS WILL STILL ACCOMPANY THE STORMS. THE THREAT FOR SEVERE WEATHER FOR THE REST OF THE NIGHT WILL BE IN AREAS SOUTH OF A LINE FROM BRECKENRIDGE TO SULPHUR SPRINGS AND NORTH OF A LINE FROM COMANCHE TO ATHENS. THUNDERSTORMS ARE ALSO EXPECTED AFTER MIDNIGHT IN THE GOLDTHWAITE...WACO...PALESTINE...AND TEMPLE AREAS...BUT STORMS IN THESE AREAS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL LINGER ACROSS THE SOUTHERN PORTION OF NORTH TEXAS ON SUNDAY MORNING. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA ON WEDNESDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN AREAS NORTH OF A COMANCHE TO ATHENS LINE AND SOUTH OF A BRECKENRIDGE TO SULPHUR SPRINGS LINE INTO THE EARLY MORNING HOURS ON SUNDAY.
In the hours before
Local storm report, Mar 20, 9:01 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
901 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0856 PM HAIL 10 SW BOYD 32.98N 97.68W
03/20/2004 0.75 WISE TX AMATEUR RADIO
0856 PM HAIL NEWARK 32.99N 97.47W
03/20/2004 0.75 TARRANT TX AMATEUR RADIO
0855 PM HAIL 2 N SPRINGTOWN 33.00N 97.68W
03/20/2004 0.88 PARKER TX AMATEUR RADIOLocal storm report, Mar 20, 9:39 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
939 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0933 PM HAIL 10 NW WEATHERFORD 32.86N 97.89W
03/20/2004 0.88 PARKER TX AMATEUR RADIOLocal storm report, Mar 20, 10:15 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0934 PM TSTM WND GST 15 E SULPHUR SPRINGS 33.14N 95.35W
03/20/2004 60 MPH HOPKINS TX LAW ENFORCEMENT
HOPKINS COUNTY SHERIFFS OFFICE REPORTED 60 MPH WIND
GUSTS IN THE SALTILLO AND WEAVER COMMUNITIES
0934 PM HAIL 15 E SULPHUR SPRINGS 33.14N 95.35W
03/20/2004 1.75 INCH HOPKINS TX LAW ENFORCEMENT
HOPKINS COUNTY SHERIFFS OFFICE REPORTED GOLFBALL SIZE
HAIL IN THE SALTILLO AND WEAVER COMMUNITIES
0936 PM TSTM WND GST 15 E SULPHUR SPRINGS 33.14N 95.35W
03/20/2004 60 MPH HOPKINS TX LAW ENFORCEMENT
HOPKINS COUNTY SHERIFFS OFFICE REPORTED WIND GUSTS IN
EXCESS OF 60 MPH NEAR THE PINE FOREST COMMUNITY
0936 PM HAIL 15 E SULPHUR SPRINGS 33.14N 95.35W
03/20/2004 1.75 INCH HOPKINS TX LAW ENFORCEMENT
HOPKINS COUNTY SHERIFFS OFFICE REPORTED GOLFBALL SIZE
HAIL NEAR THE PINE FOREST COMMUNITY
0938 PM TSTM WND GST 10 SE SULPHUR SPRINGS 33.04N 95.49W
03/20/2004 60 MPH HOPKINS TX LAW ENFORCEMENT
HOPKINS COUNTY SHERIFFS OFFICE REPORTED WIND GUSTS IN
EXCESS OF 60 MPH NEAR COMO
0938 PM HAIL 10 SE SULPHUR SPRINGS 33.04N 95.49W
03/20/2004 1.75 INCH HOPKINS TX LAW ENFORCEMENT
HOPKINS COUNTY SHERIFFS OFFICE REPORTED GOLFBALL SIZE
HAIL NEAR COMOLocal storm report, Mar 20, 10:23 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1023 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0940 PM HAIL ALEDO 32.70N 97.60W
03/20/2004 0.88 PARKER TX TRAINED SPOTTER
SPOTTER REPORTED NICKLE HAIL IN ALEDO HILLSLocal storm report, Mar 20, 10:23 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1023 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
940 PM HAIL ALEDO 32.70N 97.60W
03/20/2004 0.88 PARKER TX TRAINED SPOTTER
SPOTTER REPORTED NICKLE HAIL IN ALEDO HILLSLocal storm report, Mar 20, 10:50 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1025 PM HAIL 7 SE EMORY 32.80N 95.68W
03/20/2004 0.75 INCH RAINS TX LAW ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 6:17 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 58 min |
| Mar 20, 7:11 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 64 min |
| Mar 20, 7:37 PM CST | Severe Thunderstorm Warning | FWD | Denton | 53 min |
| Mar 20, 8:25 PM CST | Severe Thunderstorm Warning | FWD | Wise | 35 min |
| Mar 20, 8:28 PM CST | Severe Thunderstorm Warning | FWD | Denton | 47 min |
| Mar 20, 8:44 PM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 61 min |
| Mar 20, 8:58 PM CST | Severe Thunderstorm Warning | FWD | Wise | 17 min |
| Mar 20, 9:05 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 55 min |
| Mar 20, 9:26 PM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 64 min |
| Mar 20, 9:55 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 65 min |
| Mar 20, 9:58 PM CST | Severe Thunderstorm Warning | FWD | Hood | 62 min |
| Mar 20, 10:23 PM CST | Severe Thunderstorm Warning | FWD | Rains | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.